Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 116, NWS Cheyenne, WY

June 25, 2015Dawes County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 25, 2015, 10:33 AM MDT for Dawes County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2015, 10:33 AM MDT (16:33 UTC)
Expired
Jun 25, 2015, 11:15 AM MDT
In force
42 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Dawes County, NE

The radar

The Rapid City radar (KUDX), 158 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KRAP), launched 12:00Z, 4.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2015-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2015-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
404 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:55 AM MDT, 6 hours 38 minutes earlier.

Area forecast discussion, Jun 25, 3:55 AM MDT, 6 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
355 AM MDT THU JUN 25 2015

.SHORT TERM...(TODAY THROUGH SATURDAY NIGHT)
ISSUED AT 330 AM MDT THU JUN 25 2015

QUITE A LIGHTNING SHOW ACCORDING TO OUR INFRARED SATELLITE LOOPS
OVERLAID WITH THE LIGHTNING STRIKES OVER NORTHERN CONVERSE AND
NORTHERN NIOBRARA COUNTIES. ISOLATED STRONG TO SEVERE STORMS STILL
ONGOING AT 330 AM MDT OVER AFOREMENTIONED COUNTIES...THOUGH
FORTUNATELY...THEY ARE OVER SPARSELY POPULATED TERRITORY.

BASED ON NARROWING TEMPERATURE AND DEWPOINT SPREADS...WILL SEE
PATCHY FOG THROUGH DAWN OR SHORTLY THEREAFTER ALONG AND EAST OF
INTERSTATE 25.

MAIN CHALLENGE AGAIN TODAY WILL BE AREAL COVERAGE OF THUNDERSTORMS
AND THEIR STRENGTH. THANK YOU TO THE STORM PREDICTION CENTER FOR
THEIR CHAT COORDINATIONS SUGGESTING AN UPGRADE TO ENHANCED RISK FROM
THE CURRENT SLIGHT RISK THIS AFTERNOON AND EVENING EAST OF A DOUGLAS
TO LARAMIE LINE.

WITH SHORTWAVE TROUGH ALOFT MOVING SOUTHEAST ACROSS OUR COUNTIES
NEAR OR SLIGHTLY AFTER MIDDAY...WE EXPECT SCATTERED THUNDERSTORMS TO
ERUPT THIS AFTERNOON IN THE BUOYANT AIRMASS ALONG AND EAST OF
INTERSTATE 25 ALONG THE INSTABILITY AXIS AND LOW AND MID LEVEL THETA-
E RIDGE AXIS...AND AS MENTIONED BY THE STORM PREDICTION CENTER...A
SEVERE MESOSCALE CONVECTIVE SYSTEM...MCS...MAY DEVELOP AND PROPAGATE
SOUTHEASTWARD ACROSS PORTIONS OF OUR PLAINS COUNTIES IN THE LATE
AFTERNOON AND EVENING. WITH PROGGED CAPES OF 2000-3000 J/KG AND 0-6
KM BULK SHEAR VALUES OF 35 TO 50 KNOTS...ISOLATED TO WIDELY
SCATTERED SEVERE STORMS LOOK LIKELY...ESPECIALLY WITH BRISK MID
LEVEL WINDS AND DECENT WIND SHEAR. PRIMARY THREATS WILL BE LARGE
HAIL AND DAMAGING WINDS.

TONIGHT...WITH PASSING SHORTWAVE TROUGH ALOFT AND DECREASING LOW AND
MID LEVEL MOISTURE WITH DRYING IN THE WAKE OF THE SHORTWAVE...WILL
SEE CLOUDS AND SHOWERS AND THUNDERSTORMS ENDING FROM NORTHWEST TO
SOUTHEAST.

FRIDAY...LOW LEVEL NEGATIVE THETA-E ADVECTION WILL ADVECT IN A DRIER
AND MORE STABLE AIRMASS IN THE AFTERNOON...THUS ONLY SOME ISOLATED
THUNDERSTORMS POSSIBLE ACROSS OUR SOUTHERN LARAMIE RANGE NEAR THE
COLORADO STATE LINE...DRY ELSEWHERE.

FRIDAY NIGHT/SATURDAY/SATURDAY NIGHT...MOSTLY DRY AND PLEASANT START
TO THE WEEKEND WITH OUR COUNTIES ON THE EASTERN EDGE OF THE GREAT
BASIN RIDGE ALOFT. LOOKS LIKE LOW AND MID LEVEL MOISTURE WILL BE TOO
SCANT FOR ANYTHING OTHER THAN ISOLATED LATE DAY THUNDERSTORMS OVER
OUR SNOWY AND SIERRA MADRE RANGES.

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)
ISSUED AT 330 AM MDT THU JUN 25 2015

LARGE UPPER HIGH WILL RESIDE OVER THE WESTERN CONUS SUNDAY AND
MONDAY WITH A NNW UPPER FLOW OVER THE CWA PROVIDING WARM AND
MAINLY DRY CONDITIONS WITH JUST A BIT OF CONVECTION POSSIBLE
MAINLY OVER THE FAR SRN MTNS. A SHORTWAVE WILL MOVE ONSHORE OVER
THE PACIFIC NW LATE MONDAY AND TRAVERSE THE TOP OF THE UPPER HIGH
MONDAY NIGHT INTO TUESDAY BEFORE TURNING SE OVER THE HIGH PLAINS.
THIS SHOULD BRING SOME INCREASE IN CONVECTIVE ACTIVITY TO THE CWA
LATE TUESDAY. SIMILAR PATTERN EXPECTED FOR WEDS WITH ANOTHER
RIPPLE IN THE FLOW DROPPING SOUTHEAST ACROSS THE REGION ALONG WITH
A MODEST COOL FRONT. TEMPS QUITE WARM MONDAY AND TUESDAY BEFORE
LOWERING TO NEAR SEASONAL AVERAGES FOR WEDS.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 330 AM MDT THU JUN 25 2015

SOME PATCHY MVFR CIGS POSSIBLE THIS MORNING MAINLY OVER THE
PANHANDLE WITH SOME SHOWERS AND A FEW STORMS AFFECTING THE KCDR
AREA EARLY THIS MORNING. SCTD TSTRMS DEVELOPING AGAIN THIS
AFTERNOON OVER AND NEAR THE SE WY MTNS AND MOVING OVER THE PLAINS
THROUGH THIS EVENING WITH ASSOCIATED MVFR/IFR VSBYS FOR SHORT
PERIODS.

&&

.FIRE WEATHER...
ISSUED AT 330 AM MDT THU JUN 25 2015

MINIMAL CONCERNS THE NEXT FEW DAYS BASED ON PROJECTED HUMIDITIES AND
WINDS REMAINING INSIDE CRITICAL THRESHOLDS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH THROUGH THIS EVENING FOR WYZ102.

NE...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NEZ002-095.

&&

SHORT TERM...RUBIN
LONG TERM...RE
AVIATION...RE
FIRE WEATHER...RUBIN
Hazardous weather outlook, Jun 25, 6:38 AM MDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
638 AM MDT THU JUN 25 2015

NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119-
261030-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
638 AM MDT THU JUN 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM THIS AFTERNOON AND
PROGRESS GENERALLY EAST OR SOUTHEAST THROUGH THIS EVENING. SOME
STORMS MAY BE COME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING
THE MAIN THREATS ESPECIALLY IN THE SOUTHERN PANHANDLE. LOCALLY HEAVY
RAIN IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED MAINLY LATE DAY THUNDERSTORMS ARE POSSIBLE MAINLY FRIDAY
AND AGAIN ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

WYZ105-110-114-115-261030-
SHIRLEY BASIN-NORTH SNOWY RANGE FOOTHILLS-SNOWY RANGE-
LARAMIE VALLEY-
638 AM MDT THU JUN 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED MAINLY LATE DAY THUNDERSTORMS ARE POSSIBLE MAINLY FRIDAY
AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

WYZ104-109-111>113-261030-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-
638 AM MDT THU JUN 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jun 25, 9:19 AM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
919 AM MDT THU JUN 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 AM     HAIL             17 NE DOUGLAS           42.93N 105.16W
06/25/2015  E1.00 INCH       CONVERSE           WY   TRAINED SPOTTER

&&

RCOX

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 6:32 PM MDTSpecial Weather StatementCYSConverse43 min
Jun 24, 7:11 PM MDTSpecial Weather StatementCYSConverse34 min
Jun 24, 8:14 PM MDTSpecial Weather StatementCYSPlatte46 min
Jun 24, 10:06 PM MDTSpecial Weather StatementCYSGoshen24 min
Jun 24, 10:13 PM MDTSevere Thunderstorm WarningCYSGoshen, Platte27 min
Jun 25, 1:27 AM MDTSpecial Weather StatementCYSConverse63 min
Jun 25, 2:12 AM MDTSpecial Weather StatementCYSConverse48 min
Jun 25, 2:27 AM MDTSevere Thunderstorm WarningCYSConverse, Niobrara63 min
Jun 25, 2:47 AM MDTSpecial Weather StatementCYSConverse43 min
Jun 25, 3:35 AM MDTSpecial Weather StatementCYSNiobrara40 min
Jun 25, 7:42 AM MDTSevere Thunderstorm WarningCYSConverse33 min
Jun 25, 8:08 AM MDTSevere Thunderstorm WarningCYSConverse52 min
Jun 25, 8:46 AM MDTSevere Thunderstorm WarningCYSConverse44 min
Jun 25, 9:23 AM MDTSevere Thunderstorm WarningCYSConverse, Niobrara37 min
Jun 25, 9:58 AM MDTSevere Thunderstorm WarningCYSGoshen, Niobrara, Platte47 min
Jun 25, 10:36 AM MDTTornado WarningCYSGoshen, Niobrara24 min
Jun 25, 2:02 PM MDTSpecial Weather StatementCYSLaramie28 min
Jun 25, 2:31 PM MDTSpecial Weather StatementCYSLaramie29 min
Jun 25, 2:33 PM MDTSpecial Weather StatementCYSLaramie27 min
Jun 25, 2:57 PM MDTSpecial Weather StatementCYSLaramie33 min
Jun 25, 3:01 PM MDTSpecial Weather StatementCYSNiobrara44 min
Jun 25, 3:29 PM MDTSpecial Weather StatementCYSPlatte46 min
Jun 25, 4:07 PM MDTSevere Thunderstorm WarningCYSPlatte38 min
Jun 25, 4:23 PM MDTSpecial Weather StatementCYSGoshen52 min
Jun 25, 4:46 PM MDTSpecial Weather StatementCYSPlatte44 min
Jun 25, 4:51 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie24 min
Jun 25, 11:18 AM MDTAreal Flood AdvisoryCYSDawes, Sioux117 min
Jun 25, 11:58 AM MDTSpecial Weather StatementCYSDawes47 min
Jun 25, 12:00 PM MDTSpecial Weather StatementCYSDawes45 min
Jun 25, 12:22 PM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes38 min
Jun 25, 1:00 PM MDTSevere Thunderstorm WarningCYSBox Butte30 min
Jun 25, 3:34 PM MDTSpecial Weather StatementCYSBanner26 min
Jun 25, 4:06 PM MDTSpecial Weather StatementCYSDawes39 min
Jun 25, 4:09 PM MDTSpecial Weather StatementCYSBanner51 min
Jun 25, 4:35 PM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes, Sioux40 min
Jun 25, 4:37 PM MDTFlash Flood WarningCYSDawes3 hr
Jun 25, 4:58 PM MDTSevere Thunderstorm WarningCYSBox Butte, Morrill, Scotts Bluff47 min
Jun 25, 5:05 PM MDTTornado WarningCYSMorrill, Scotts Bluff40 min
Jun 25, 5:13 PM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes, Morrill49 min
Jun 25, 5:44 PM MDTTornado WarningCYSMorrill22 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.